Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 252, NWS Little Rock, AR

November 14, 20074 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 14, 2007, 4:43 PM CST for 4 counties in Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2007, 4:43 PM CST (22:43 UTC)
Expired
Nov 14, 2007, 5:30 PM CST
In force
47 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Arkansas County, AR, Desha County, AR, Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 142243
SVRLZK
ARC001-041-069-079-142330-
/O.NEW.KLZK.SV.W.0252.071114T2243Z-071114T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CST WED NOV 14 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
  NORTHERN DESHA COUNTY IN SOUTHEAST ARKANSAS
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
  NORTHEASTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 530 PM CST

* AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRADY...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILLETT AROUND 510 PM CST...
  MERRISACH LAKE AROUND 520 PM CST...
  TRUSTEN HOLDER WMA AROUND 525 PM CST...
  WHITE RIVER NWR AROUND 530 PM CST...

&&

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3399 9175 3417 9176 3421 9106 3400 9104
      3397 9108
TIME...MOT...LOC 2243Z 269DEG 30KT 3408 9164

$$

56
1 follow-up statement
000 
WWUS54 KLZK 142305
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CST WED NOV 14 2007

ARC001-041-069-079-142330-
/O.CON.KLZK.SV.W.0252.000000T0000Z-071114T2330Z/
DESHA AR-LINCOLN AR-JEFFERSON AR-ARKANSAS AR-
504 PM CST WED NOV 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR SOUTHEASTERN ARKANSAS...SOUTHEASTERN JEFFERSON...NORTHEASTERN
LINCOLN AND NORTHERN DESHA COUNTIES...

AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF GILLETT...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERRISACH LAKE...TRUSTEN HOLDER WMA AND WHITE RIVER NWR.

&&

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3399 9175 3417 9176 3421 9106 3400 9104
      3397 9108
TIME...MOT...LOC 2304Z 273DEG 30KT 3402 9143

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 2:23 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 14, 2:23 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CST WED NOV 14 2007

.DISCUSSION...
SURFACE ANALYSIS PLACES FRONTAL BOUNDARY FROM NEAR NEWPORT...TO
JUST EAST OF RUSSELLVILLE...TO NEAR MENA...AND MAKING STEADY
PROGRESS. CONVECTION HAD BEEN SLOW TO GET STARTED...BUT ONCE TEMPS
GOT INTO THE MID 70S...DEVELOPMENT HAPPENED PRETTY QUICKLY.
SHOWERS/STORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT
LATE THIS AFTERNOON AND INTO THIS EVENING. COULD BE AN ISOLATED
STRONG STORM...GIVEN INSTABILITY OUT AHEAD OF THE FRONT.

FRONT AND ITS ASSOCIATED CONVECTION WILL EXIT THE FORECAST AREA
BY LATE THIS EVENING...WITH COLDER AIR MOVING INTO THE REGION.
SOME VALLEY AREAS OF THE FAR NORTHWEST WILL APPROACH THE FREEZING
MARK BY EARLY THURSDAY MORNING...BUT ELSEWHERE...READINGS WILL REMAIN IN
THE MID 30S TO MID 40S.

TEMPS WILL BE MUCH CLOSER TO NORMAL ON THURSDAY...AS CLOUDS CLEAR
OUT AND COLD CANADIAN HIGH PRESSURE MOVES INTO THE REGION ON
NORTHWESTERLY FLOW ALOFT. THURSDAY NIGHT...MOST AREAS WILL HAVE A
DECENT SHOT AT FROST AND FREEZING...AS WINDS BECOME LIGHT TO NEAR
CALM. FOR THIS REASON...HAVE ISSUED A FREEZE WATCH FOR MOST OF OUR
COUNTIES FOR LATE THURSDAY NIGHT/EARLY FRIDAY MORNING.

TEMPERATURES WILL SLOWLY MODERATE BY THE WEEKEND...AS HIGH
PRESSURE HEADS EAST AND RETURN FLOW SETS UP. NEXT SYSTEM TO HAVE
AN AFFECT ON THE AREA LOOKS TO BE CUTOFF LOW CURRENTLY OFF BAJA
CALIFORNIA. MODELS WANT TO BRING THE SYSTEM ACROSS THE DESERT
SOUTHWEST INTO NORTH TEXAS. AT BEST...IT COULD BRING A SLIGHT
CHANCE OF SHOWERS/STORMS TO THE SOUTH AND CENTRAL ON SUNDAY BEFORE
EITHER DAMPENING OUT OR RETROGRADING.

NEXT SYSTEM OF SIGNIFICANCE WOULD BE A COLD FRONT APPROACHING FROM
THE PLAINS BY LATE TUESDAY INTO WEDNESDAY. UPPER FLOW WILL BE
AMPLIFYING...WITH RIDGING DEVELOPING OVER THE EASTERN CONUS AND
TROUGHING DEVELOPING OVER THE WESTERN CONUS. SOUTHWESTERLY
FLOW...ALONG WITH LEFTOVER UPPER LOW OR TROUGH /DEPENDING ON IF IT
RETROGRADES OR DAMPENS/...WILL INTERACT WITH THE APPROACHING FRONT
AND ALLOW FOR A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS.
RIDGING OVER THE SOUTHEAST CONUS COULD ACT TO SLOW THE FRONT DOWN OR
STALL IT OUT...WHICH WOULD MEAN THAT THESE HIGHER RAIN CHANCES WOULD
CONTINUE BEYOND THE END OF THE CURRENT FORECAST PERIOD...AND INTO
THE THANKSGIVING HOLIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     36  55  33  58 /  20   0   0  10
CAMDEN AR         42  64  31  62 /  20   0   0  10
HARRISON AR       34  52  30  52 /  10   0   0  10
HOT SPRINGS AR    40  61  32  61 /  20   0   0  10
LITTLE ROCK   AR  41  61  33  61 /  20   0   0  10
MONTICELLO AR     46  62  33  64 /  30   0   0  10
MOUNT IDA AR      40  60  30  61 /  10   0   0  10
MOUNTAIN HOME AR  35  53  29  55 /  10   0   0  10
NEWPORT AR        37  57  35  60 /  20   0   0  10
PINE BLUFF AR     44  63  34  63 /  20   0   0  10
RUSSELLVILLE AR   34  59  29  58 /  10   0   0  10
SEARCY AR         39  60  32  57 /  20   0   0  10
STUTTGART AR      42  60  35  60 /  20   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-
SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL.
&&

SHORT / LONG TERM...57
Hazardous weather outlook, Nov 14, 5:00 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED NOV 14 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTHWEST TODAY.
THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP THIS
AFTERNOON IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ABOUT THE
SOUTHEAST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. THIS IS OVER
AN AREA SOUTH OF A LINE FROM FROM NEAR AUGUSTA...TO CONWAY...TO
MOUNT IDA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
ALTHOUGH SOME LARGE HAIL COULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COOLER WEATHER WILL FOLLOW THE FRONT...WITH A FREEZE POSSIBLE
IN MUCH OF THE STATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN PARTS OF CENTRAL
AND SOUTHERN ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

38/29

In the hours before

Local storm report, Nov 14, 3:35 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     NON-TSTM WND GST CABOT                   34.97N 92.02W
11/14/2007  E60.00 MPH       LONOKE             AR   PUBLIC

            WINDS WERE ESTIMATED AT 60 MPH AT CABOT JUNIOR HIGH.

0305 PM     HAIL             10 W DOWNTOWN LITTLE RO 34.73N 92.41W
11/14/2007  E0.75 INCH       PULASKI            AR   BROADCAST MEDIA

0310 PM     TSTM WND GST     DOWNTOWN LITTLE ROCK    34.73N 92.23W
11/14/2007  E60.00 MPH       PULASKI            AR   PUBLIC

            60 MPH WIND GUSTS WERE REPORTED ON CHENAL PARKWAY NEAR
            BALE CHEVROLET.

0310 PM     HAIL             DOWNTOWN LITTLE ROCK    34.73N 92.23W
11/14/2007  E0.75 INCH       PULASKI            AR   PUBLIC

            PENNY SIZE HAIL WAS REPORTEDLY COVERING THE GROUND ON
            CHENAL PARKWAY NEAR BALE CHEVROLET.

0320 PM     HAIL             DOWNTOWN LITTLE ROCK    34.73N 92.23W
11/14/2007  E0.75 INCH       PULASKI            AR   NWS EMPLOYEE

&&

219
Local storm report, Nov 14, 3:43 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             DOWNTOWN LITTLE ROCK    34.73N 92.23W
11/14/2007  E0.75 INCH       PULASKI            AR   PUBLIC

            PENNY SIZE HAIL REPORTED AT 4TH STREET AND I30.

0330 PM     HAIL             DES ARC                 34.98N 91.51W
11/14/2007  E0.75 INCH       PRAIRIE            AR   LAW ENFORCEMENT

&&

219
Local storm report, Nov 14, 4:10 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     CABOT                   34.97N 92.02W
11/14/2007  E60.00 MPH       LONOKE             AR   PUBLIC

            WINDS WERE ESTIMATED AT 60 MPH AT CABOT JUNIOR HIGH.

0335 PM     HAIL             SCOTT                   34.70N 92.10W
11/14/2007  E0.75 INCH       PULASKI            AR   PUBLIC

&&

219
Local storm report, Nov 14, 4:26 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             8 W DOWNTOWN LITTLE ROC 34.73N 92.37W
11/14/2007  E1.00 INCH       PULASKI            AR   PUBLIC

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:47 PM CSTFreeze WatchLZKBaxter, Bradley, Calhoun, Clark, Cleburne, Cleveland and 23 more15 hr
Nov 14, 2:33 PM CSTSevere Thunderstorm WarningLZKPulaski, Saline42 min
Nov 14, 2:41 PM CSTSevere Thunderstorm WarningLZKLonoke, White49 min
Nov 14, 3:15 PM CSTSevere Thunderstorm WarningLZKPrairie45 min
Nov 14, 3:18 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski42 min
Nov 14, 3:36 PM CSTSevere Thunderstorm WarningLZKMonroe, Woodruff39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.